MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER PRIME XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION BLAZER PRIME XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87141
Medical Device Problem Codes Mechanics Altered (2984); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has a kink at the distal section approximately at 1.2 cm from the distal tip while in the neutral position.Another kink was observed at 76 cm from the distal tip while in the neutral position.Rings were inspected and ring #1, ring #2 and ring #3 seals were found compromised, broken adhesive was observed; there is dried body fluid on the edge of the electrode and the shaft was found broken where the center support was found bent.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The right curve was placed in the specified shaded area of the template; however the left curve failed to reach the specified area, the device failed the dimensional test.Bent center support was observed under x-ray in the same location of the kink at the distal section.A steering wire partially detached from the center support due to broken solder joint was also observed.Distal end was dissected and was confirmed bent center support in the same location of the kink at the distal section.A steering wire partially detached from the center support due to broken solder joint was also observed.The kevlar wrap was found retracted.Dried body fluid was found within the distal end.The kevlar wrap was exposed in order to measure it, the kevlar wrap was found out of specification.
 
Event or Problem Description
Reportable upon analysis completed on 04jun2019.It was reported that poor curve and deflection issues occurred.A blazer prime was selected for a procedure, however it was noticed during the procedure that the catheter had an irregular curve shape and then the catheter wouldn't curve correctly.The procedure was completed using another of the same with no patient complications occurring.However, returned device analysis revealed broken ring adhesive and fluid ingress.

Brand Name
BLAZER PRIME XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8752374
Report Number2134265-2019-07710
Device Sequence Number13934650
Product Code OAD
UDI-Device Identifier08714729802334
UDI-Public08714729802334
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number87141
Device Catalogue Number87141
Device Lot Number0023204602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date07/02/2019
Patient Sequence Number1